MAUDE Adverse Event Report: APPLIED MEDICAL CTR21, 5X55 KII LP OPT ZTHR 6/BX; GCJ

APPLIED MEDICAL CTR21, 5X55 KII LP OPT ZTHR 6/BX; GCJ
Model Number CTR21
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is to follow up with medwatch # (b)(4).No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow-up report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Thorascopic excision of right pulmonary sequestration and primary repair of congenital diaphragmatic hernia - "applied medical trocar #ctr21 inserted without problem but broke when grasper was inserted into it for use.Tip of trocar broke off and had to be retrieved.All broken parts were accounted for; dr.Examined area with laparoscope after incident." patient status - unknown.
 
Additional Manufacturer Narrative
The event product was not returned to applied medical for evaluation.In the absence of the subject device, it is difficult to determine the root cause of the event.A review of the manufacturing records indicates this lot passed all manufacturing and quality inspections.During the manufacturing process, all trocars are thoroughly inspected for functionality and performance prior to packaging.Applied medical has opened a corrective and preventative action report to further elevate and track this investigation and implement appropriate corrective actions to mitigate this type of event.This report is to follow up with medwatch# (b)(4).In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
CTR21, 5X55 KII LP OPT ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5668528
Report Number2027111-2016-00363
Device Sequence Number16218025
Product Code GCJ
UDI-Device Identifier00607915126476
UDI-Public(01)00607915126476(17)180512(30)01(10)1245197
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/12/2018
Device Model NumberCTR21
Device Catalogue Number101179801
Device Lot Number1245197
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2016
Supplement Report FDA Received Date12/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;